Alert archive / Kentucky / Freeze Warnings in 2016
Freeze Warning 3, NWS Louisville, KY
NWS Louisville, KY issued this freeze warning at Apr 7, 2016, 2:57 PM EDT for 12 counties in Kentucky; Jefferson County, Indiana. It took effect at Apr 8, 2016, 3:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2016, 2:57 PM EDT (18:57 UTC)
- In effect from
- Apr 8, 2016, 3:00 AM EDT
- Expired
- Apr 8, 2016, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
Counties Jefferson County, IN, Bourbon County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Harrison County, KY, Henry County, KY, Jessamine County, KY, Madison County, KY, Nicholas County, KY, Scott County, KY, Trimble County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 119 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158 WWUS73 KLMK 071857 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 257 PM EDT THU APR 7 2016 ...STRONG WINDS THIS AFTERNOON ACROSS SOUTHERN KENTUCKY... ...FREEZE EXPECTED TONIGHT ACROSS NORTHERN BLUEGRASS... ...FREEZE WATCH FOR ENTIRE AREA FRIDAY NIGHT... .PLAN ON STRONG WINDS WITH GUSTS TO 40 MPH THIS AFTERNOON ACROSS SOUTH CENTRAL KENTUCKY. COLD AIR WILL ONCE AGAIN SETTLE INTO THE REGION TONIGHT. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AFTER MIDNIGHT ACROSS PORTIONS OF SOUTHEAST INDIANA AND THE BLUEGRASS OF KENTUCKY. THERE IS ABOVE AVERAGE CONFIDENCE THAT THE ENTIRE AREA WILL SEE SUB FREEZING TEMPERATURES FRIDAY NIGHT INTO SATURDAY. A HARD FREEZE IS LIKELY. INZ079-KYZ036-037-042-043-049-080200- /O.UPG.KLMK.FZ.A.0004.160408T0700Z-160408T1200Z/ /O.NEW.KLMK.FZ.W.0003.160408T0700Z-160408T1300Z/ /O.NEW.KLMK.FZ.A.0005.160409T0600Z-160409T1400Z/ JEFFERSON-SCOTT-HARRISON-BOURBON-NICHOLAS-CLARK- INCLUDING THE CITIES OF...MADISON...GEORGETOWN...CYNTHIANA... PARIS...CARLISLE...WINCHESTER 257 PM EDT THU APR 7 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * TEMPERATURE...LOWS RANGING FROM 30 TO 32 DEGREES TONIGHT...AND 26 TO 30 DEGREES FRIDAY NIGHT. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ032-033-035-040-041-048-057-080200- /O.NEW.KLMK.FZ.W.0003.160408T0700Z-160408T1300Z/ /O.NEW.KLMK.FZ.A.0005.160409T0600Z-160409T1400Z/ TRIMBLE-HENRY-FRANKLIN-WOODFORD-FAYETTE-JESSAMINE-MADISON- INCLUDING THE CITIES OF...BEDFORD...MILTON...NEW CASTLE... FRANKFORT...VERSAILLES...LEXINGTON...NICHOLASVILLE...RICHMOND 257 PM EDT THU APR 7 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * TEMPERATURE...LOWS RANGING FROM 30 TO 32 DEGREES TONIGHT...AND 28 TO 30 DEGREES FRIDAY NIGHT. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ066-067-073>078-081-082-080200- /O.NEW.KLMK.FZ.A.0005.160409T0600Z-160409T1400Z/ /O.CON.KLMK.WI.Y.0009.000000T0000Z-160408T0000Z/ CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...LIBERTY...STANFORD...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 257 PM EDT THU APR 7 2016 /157 PM CDT THU APR 7 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * TIMING...THROUGH EARLY EVENING * WINDS...40 MPH WIND GUSTS * TEMPERATURES...LOWS FRIDAY NIGHT 28 TO 30 DEGREES. * IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND. DIFFICULT DRIVING ON NORTH TO SOUTH ORIENTED ROADS. SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ076>078-083-084-089>092-KYZ023>031-034-038-039-045>047-053>056- 061>065-070>072-080200- /O.NEW.KLMK.FZ.A.0005.160409T0600Z-160409T1400Z/ ORANGE-WASHINGTON-SCOTT-DUBOIS-CRAWFORD-PERRY-HARRISON-FLOYD- CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- JEFFERSON-OLDHAM-SHELBY-SPENCER-ANDERSON-NELSON-MERCER-LARUE- MARION-BOYLE-GARRARD-BUTLER-EDMONSON-HART-GREEN-TAYLOR-LOGAN- WARREN-SIMPSON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER... ENGLISH...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE... LEWISPORT...HAWESVILLE...HARDINSBURG...BRANDENBURG...HARTFORD... LEITCHFIELD...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...SHELBYVILLE...TAYLORSVILLE...LAWRENCEBURG... BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...MORGANTOWN...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE 257 PM EDT THU APR 7 2016 /157 PM CDT THU APR 7 2016/ ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * TEMPERATURE...LOWS FRIDAY NIGHT 28 TO 30 DEGREES. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ZT
3 follow-up statements
823 WWUS73 KLMK 080027 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 827 PM EDT THU APR 7 2016 ...FREEZE EXPECTED TONIGHT ACROSS NORTHERN BLUEGRASS... ...FREEZE WATCH FOR ENTIRE AREA FRIDAY NIGHT... .COLD AIR WILL ONCE AGAIN SETTLE INTO THE REGION TONIGHT. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AFTER MIDNIGHT ACROSS PORTIONS OF SOUTHEAST INDIANA AND THE BLUEGRASS OF KENTUCKY. THERE IS ABOVE AVERAGE CONFIDENCE THAT THE ENTIRE AREA WILL SEE SUB FREEZING TEMPERATURES FRIDAY NIGHT INTO SATURDAY. A HARD FREEZE IS LIKELY. KYZ066-067-073>078-081-082-080900- /O.EXP.KLMK.WI.Y.0009.000000T0000Z-160408T0000Z/ /O.CON.KLMK.FZ.A.0005.160409T0600Z-160409T1400Z/ CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...LIBERTY...STANFORD...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 827 PM EDT THU APR 7 2016 /727 PM CDT THU APR 7 2016/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... ...WIND ADVISORY HAS EXPIRED... * TEMPERATURES...LOWS FRIDAY NIGHT 28 TO 30 DEGREES. * IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND. DIFFICULT DRIVING ON NORTH TO SOUTH ORIENTED ROADS. SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ079-KYZ032-033-035>037-040>043-048-049-057-080900- /O.CON.KLMK.FZ.W.0003.160408T0700Z-160408T1300Z/ /O.CON.KLMK.FZ.A.0005.160409T0600Z-160409T1400Z/ JEFFERSON-TRIMBLE-HENRY-FRANKLIN-SCOTT-HARRISON-WOODFORD-FAYETTE- BOURBON-NICHOLAS-JESSAMINE-CLARK-MADISON- INCLUDING THE CITIES OF...MADISON...BEDFORD...MILTON... NEW CASTLE...FRANKFORT...GEORGETOWN...CYNTHIANA...VERSAILLES... LEXINGTON...PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER... RICHMOND 827 PM EDT THU APR 7 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...LOWS RANGING FROM 30 TO 32 DEGREES TONIGHT...AND 26 TO 30 DEGREES FRIDAY NIGHT. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ076>078-083-084-089>092-KYZ023>031-034-038-039-045>047-053>056- 061>065-070>072-080900- /O.CON.KLMK.FZ.A.0005.160409T0600Z-160409T1400Z/ ORANGE-WASHINGTON-SCOTT-DUBOIS-CRAWFORD-PERRY-HARRISON-FLOYD- CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- JEFFERSON-OLDHAM-SHELBY-SPENCER-ANDERSON-NELSON-MERCER-LARUE- MARION-BOYLE-GARRARD-BUTLER-EDMONSON-HART-GREEN-TAYLOR-LOGAN- WARREN-SIMPSON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER... ENGLISH...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE... LEWISPORT...HAWESVILLE...HARDINSBURG...BRANDENBURG...HARTFORD... LEITCHFIELD...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...SHELBYVILLE...TAYLORSVILLE...LAWRENCEBURG... BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...MORGANTOWN...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE 827 PM EDT THU APR 7 2016 /727 PM CDT THU APR 7 2016/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...LOWS FRIDAY NIGHT 28 TO 30 DEGREES. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AMS
187 WWUS73 KLMK 080744 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 344 AM EDT FRI APR 8 2016 ...FREEZING TEMPERATURES EXPECTED TONIGHT... ...HARD FREEZE LIKELY IN PORTIONS OF SOUTHERN INDIANA AND THE BLUEGRASS REGION... .UNSEASONABLY COLD NIGHTS WILL CONTINUE THROUGH THE WEEKEND. TONIGHT WILL BE THE COLDEST NIGHT FOR MOST LOCATIONS...WITH TEMPERATURES BELOW FREEZING THROUGHOUT THE AREA AND A HARD FREEZE LIKELY OVER THE BLUEGRASS REGION AND IN SOUTHERN INDIANA. INZ079-KYZ032-033-035>037-040>043-048-049-057-081400- /O.UPG.KLMK.FZ.A.0005.160409T0600Z-160409T1400Z/ /O.NEW.KLMK.FZ.W.0004.160409T0600Z-160409T1400Z/ /O.CON.KLMK.FZ.W.0003.000000T0000Z-160408T1300Z/ JEFFERSON-TRIMBLE-HENRY-FRANKLIN-SCOTT-HARRISON-WOODFORD-FAYETTE- BOURBON-NICHOLAS-JESSAMINE-CLARK-MADISON- INCLUDING THE CITIES OF...MADISON...BEDFORD...MILTON... NEW CASTLE...FRANKFORT...GEORGETOWN...CYNTHIANA...VERSAILLES... LEXINGTON...PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER... RICHMOND 344 AM EDT FRI APR 8 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...LOWS NEAR 32 DEGREES THIS MORNING. LOWS IN THE UPPER 20S TONIGHT...WITH SEVERAL HOURS AT OR BELOW 30 DEGREES. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ076>078-083-084-089>092-KYZ023>031-034-038-039-045>047-053>056- 061>067-070>078-081-082-081400- /O.UPG.KLMK.FZ.A.0005.160409T0600Z-160409T1400Z/ /O.NEW.KLMK.FZ.W.0004.160409T0600Z-160409T1400Z/ ORANGE-WASHINGTON-SCOTT-DUBOIS-CRAWFORD-PERRY-HARRISON-FLOYD- CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- JEFFERSON-OLDHAM-SHELBY-SPENCER-ANDERSON-NELSON-MERCER-LARUE- MARION-BOYLE-GARRARD-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY- LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR- RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER... ENGLISH...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE... LEWISPORT...HAWESVILLE...HARDINSBURG...BRANDENBURG...HARTFORD... LEITCHFIELD...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...SHELBYVILLE...TAYLORSVILLE...LAWRENCEBURG... BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...MORGANTOWN...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 344 AM EDT FRI APR 8 2016 /244 AM CDT FRI APR 8 2016/ ...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 10 AM EDT /9 AM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 10 AM EDT /9 AM CDT/ SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...LOWS 27 TO 31 DEGREES...WITH READINGS AT OR BELOW 30 FOR SEVERAL HOURS IN PORTIONS OF SOUTHERN INDIANA. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RAS
345 WWUS73 KLMK 081315 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 915 AM EDT FRI APR 8 2016 ...FREEZING TEMPERATURES EXPECTED TONIGHT... ...HARD FREEZE LIKELY IN PORTIONS OF SOUTHERN INDIANA AND THE BLUEGRASS REGION... .UNSEASONABLY COLD NIGHTS WILL CONTINUE THROUGH THE WEEKEND. TONIGHT WILL BE THE COLDEST NIGHT FOR MOST LOCATIONS...WITH TEMPERATURES BELOW FREEZING THROUGHOUT THE AREA AND A HARD FREEZE LIKELY OVER THE BLUEGRASS REGION AND IN SOUTHERN INDIANA. INZ079-KYZ032-033-035>037-040>043-048-049-057-082100- /O.EXP.KLMK.FZ.W.0003.000000T0000Z-160408T1300Z/ /O.CON.KLMK.FZ.W.0004.160409T0600Z-160409T1400Z/ JEFFERSON-TRIMBLE-HENRY-FRANKLIN-SCOTT-HARRISON-WOODFORD-FAYETTE- BOURBON-NICHOLAS-JESSAMINE-CLARK-MADISON- INCLUDING THE CITIES OF...MADISON...BEDFORD...MILTON... NEW CASTLE...FRANKFORT...GEORGETOWN...CYNTHIANA...VERSAILLES... LEXINGTON...PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER... RICHMOND 915 AM EDT FRI APR 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... ...FREEZE WARNING FOR THIS MORNING HAS EXPIRED... * TEMPERATURE...LOWS IN THE UPPER 20S TONIGHT...WITH SEVERAL HOURS AT OR BELOW 30 DEGREES. * IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ076>078-083-084-089>092-KYZ023>031-034-038-039-045>047-053>056- 061>067-070>078-081-082-082100- /O.CON.KLMK.FZ.W.0004.160409T0600Z-160409T1400Z/ ORANGE-WASHINGTON-SCOTT-DUBOIS-CRAWFORD-PERRY-HARRISON-FLOYD- CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- JEFFERSON-OLDHAM-SHELBY-SPENCER-ANDERSON-NELSON-MERCER-LARUE- MARION-BOYLE-GARRARD-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY- LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR- RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER... ENGLISH...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE... LEWISPORT...HAWESVILLE...HARDINSBURG...BRANDENBURG...HARTFORD... LEITCHFIELD...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...SHELBYVILLE...TAYLORSVILLE...LAWRENCEBURG... BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...MORGANTOWN...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 915 AM EDT FRI APR 8 2016 /815 AM CDT FRI APR 8 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 10 AM EDT /9 AM CDT/ SATURDAY... * TEMPERATURE...LOWS 27 TO 31 DEGREES...WITH READINGS AT OR BELOW 30 FOR SEVERAL HOURS IN PORTIONS OF SOUTHERN INDIANA. * IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AMS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this freeze warning went out at Apr 7, 2:41 PM EDT, 16 minutes earlier.
Area forecast discussion, Apr 7, 2:41 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
241 PM EDT THU APR 7 2016
.SHORT TERM (Now through Friday Night)...
Issued at 236 PM EDT Thu Apr 7 2016
Main weather highlights in the short term are gusty winds and
freezes, a frequent topic lately across the lower Ohio Valley.
As of mid afternoon, tight pressure gradient lies over the region
with surface low pressure over the eastern Great Lakes and high
pressure over the central Plains. Gusty west to northwest winds have
been in the 30 to 40 mph range at times, highest across south-
central Kentucky and the I-75 corridor. A Wind Advisory remains in
effect until 8 pm EDT / 7 pm CDT this evening for portions of the
area.
Most of the cloud cover is diurnal and will dissipate after sunset
and winds are expected to lighten up as well. Combined with the
unseasonably cold air mass, plan on sub-freezing temperatures across
portions of southeast Indiana and the northern Bluegrass of
Kentucky. While some strato-cumulus may linger through portions of
the night, confidence is high enough that rural, sheltered locations
will dip into the 29 to 32 range. As a result, will upgrade the
Freeze Watch to a Freeze Warning, and also add a tier of counties
per coordination with JKL.
Friday will be yet another windy, cloudy day with another frontal
passage. Good consensus in the hi-res and near term models that the
front sweeps across the area during the late morning and afternoon
hours. A tight band of forcing combined with some daytime heating
will produce scattered showers and some thunderstorms across the
area. The highest chances look to be along/east of I-65 during the
afternoon. The lower freezing levels and steep lapse rates will
likely produce some pea sized hail in places. It will also become
gusty in the wake of the frontal passage, as soundings show rather
deep mixing heights. Some gusts to 40 mph are possible and a Wind
Advisory may be needed for the area for the afternoon/early evening.
Finally, confidence remains above average that a hard freeze will
occur across most of the area Friday night into Saturday morning.
Skies should clear out as high pressure builds in from the
northwest. Winds will begin to slacken as well. This setup looks
more impressive with widespread readings in the 26 to 32 degree
range. Some locations could have as many as 6 hours below freezing,
so from an agricultural standpoint, there is a greater threat
compared to the last few freezes. A Freeze Watch has been issued for
the entire forecast area.
.LONG TERM (Saturday through Thursday)...
Issued at 240 PM EDT Thu Apr 7 2016
The main forecast concern in the long term is the freeze
potential Saturday night, followed by precipitation chances Sunday
into early next week.
Large high pressure will dominate the area Saturday giving the
area a rather unseasonably cool day. The good news is that winds
will be light and there should be partly to mostly sunny skies.
Look for highs to top out in the upper 40s to mid 50s after a cold
start.
The high will center itself over eastern Kentucky Saturday night, so
with light winds, clear skies there should be excellent radiational
cooling along/east of I-65. Above average confidence we'll see sub-
freezing temperatures almost area wide, with the coldest readings
across portions of southern Indiana into the Bluegrass of Kentucky.
Going into Sunday, a couple waves of low pressure will be across the
Plains and Upper Midwest. A surface front will likely be stretched
across the lower Great Lakes toward Kansas. 12z model guidance
continued previous ideas of main moisture axis and precipitation
chances staying to our north, though some chances do exist across
southern Indiana.
This feature will take some time to work through Kentucky, and it
may be sometime between Monday and Tuesday before it clears through
the area. A model consensus of 60 to 80 percent chances looks
reasonable at this point.
Beyond that period, some indications of a blocking pattern with
troughs anchored to our west and east. In between, high pressure at
the surface and aloft could provide several days of quiet weather
and seasonable spring temperatures.
&&
.AVIATION (18Z TAF Update)...
Updated at 109 PM EDT Thu Apr 7 2016
A deep upper trof over the eastern United States will keep us in
chilly northwest flow aloft with areas of VFR clouds moving in and
out of the region throughout the TAF period.
West winds this afternoon will be quite gusty, over 30 knots at
times. After a much calmer night tonight, winds will rev up and
become gusty once again tomorrow.
A few light rain showers are possible this afternoon but should pose
little threat to aviation. A better chance of showers will arrive
Friday afternoon, especially at SDF and LEX.
&&
.LMK Watches/Warnings/Advisories...
KY...Freeze Watch from late Friday night through Saturday morning for
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
Freeze Warning from 3 AM to 9 AM EDT Friday for KYZ032-033-
035>037-040>043-048-049-057.
Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for KYZ066-
067-073>078-081-082.
IN...Freeze Watch from late Friday night through Saturday morning for
INZ076>079-083-084-089>092.
Freeze Warning from 3 AM to 9 AM EDT Friday for INZ079.
&&
Short Term........ZT
Long Term.........ZT
Aviation..........13Hazardous weather outlook, Apr 7, 12:33 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1233 PM EDT THU APR 7 2016 INZ076>078-083-084-089>092-KYZ023>035-038>041-045>048-053>057- 061>065-070>072-081645- ORANGE-WASHINGTON-SCOTT-DUBOIS-CRAWFORD-PERRY-HARRISON-FLOYD-CLARK- HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-JEFFERSON- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON- BUTLER-EDMONSON-HART-GREEN-TAYLOR-LOGAN-WARREN-SIMPSON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER... ENGLISH...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE... LEWISPORT...HAWESVILLE...HARDINSBURG...BRANDENBURG...HARTFORD... LEITCHFIELD...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE... FRANKFORT...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... PROVIDENCE 1233 PM EDT THU APR 7 2016 /1133 AM CDT THU APR 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND GUSTS TODAY WILL REACH 30 TO 35 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BELOW FREEZING TEMPERATURES ARE FORECAST BOTH MORNINGS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ079-KYZ036-037-042-043-049-081645- JEFFERSON-SCOTT-HARRISON-BOURBON-NICHOLAS-CLARK- INCLUDING THE CITIES OF...MADISON...GEORGETOWN...CYNTHIANA...PARIS... CARLISLE...WINCHESTER 1233 PM EDT THU APR 7 2016 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND GUSTS TODAY WILL REACH 30 TO 35 MPH AT TIMES. TEMPERATURES ARE EXPECTED TO DROP TO 30 TO 32 DEGREES TONIGHT. THUS A FREEZE WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BELOW FREEZING TEMPERATURES ARE FORECAST BOTH MORNINGS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ066-067-073>078-081-082-081645- CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND- CLINTON- INCLUDING THE CITIES OF...LIBERTY...STANFORD...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 1233 PM EDT THU APR 7 2016 /1133 AM CDT THU APR 7 2016/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND GUSTS WILL REACH 40 TO PERHAPS 45 MPH AT TIMES THROUGH EARLY EVENING. A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BELOW FREEZING TEMPERATURES ARE FORECAST BOTH MORNINGS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ZBT
In the hours before
Special weather statement, Apr 7, 10:48 AM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1048 AM EDT THU APR 7 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-080000- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN- BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON- WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE- MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR- CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 1048 AM EDT THU APR 7 2016 /948 AM CDT THU APR 7 2016/ ...ANOTHER WINDY DAY... PLAN ON WEST TO NORTHWEST WINDS TO INCREASE THROUGHOUT THE DAY...WITH PEAK GUSTS BETWEEN 30 AND 35 MPH. BE SURE TO SECURE ANY LOOSE OUTDOOR OBJECTS...AND USE CAUTION DRIVING ON NORTH TO SOUTH ORIENTED ROADWAYS SUCH AS INTERSTATES 65 AND 75. WIND GUSTS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON AND SUNSET. ZT
Local storm report, Apr 7, 12:07 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1207 PM EDT THU APR 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 3 NNW CUMBERLAND CITY 36.85N 85.08W
04/06/2016 CLINTON KY EMERGENCY MNGR
DOWNED TREE ON A POWER LINE RESULTING IN
1000 CUSTOMERS WITHOUT POWER
&&
NWS LOUISVILLE KY
IRIS SYSTEMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:39 AM EDT | Freeze Watch | LMK | Bourbon, Clark, Harrison, Nicholas, Scott | 11 hr |
| Apr 7, 12:29 PM EDT | Wind Advisory | LMK | Adair, Allen, Barren, Casey, Clinton, Cumberland and 4 more | 8 hr |
| Apr 7, 2:57 PM EDT | Freeze Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 13 hr |
Nearby
Freeze Warnings in Kentucky, 2016Freeze Warnings in Indiana, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.